MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO® 2515 NAV VARIABLE CATHETER; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE

BIOSENSE WEBSTER INC LASSO® 2515 NAV VARIABLE CATHETER; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Catalog Number LN122515CT
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure which included a lasso® 2515 nav variable catheter for which biosense webster¿s product analysis lab (pal) identified the device tip to be knotted.Initially, it was reported that a sensor error was observed.No other information was provided, and no adverse patient consequence was reported.The sensor error issue was assessed as non mdr reportable.The potential risk that it could cause or contribute to a serious injury or death to the operator or patient was remote.The biosense webster, inc.Product analysis lab received the device for evaluation and per the evaluation completion on 06-mar-2024, the device tip was observed knotted.This was assessed as mdr reportable with an awareness date of 06-mar-2024.
 
Additional Manufacturer Narrative
E1.Initial reporter phone: (b)(6) the product was returned to biosense webster (bwi) for evaluation.A visual inspection and a magnetic sensor functionality test of the returned device were performed following bwi procedures.Visual analysis was performed, and the device tip was observed knotted.In addition, corrosion residues were observed on the connector.For the corrosion observed, the printed circuit board (pcb) was measured, and an open circuit was found in the tip area.A manufacturing record evaluation was performed for the finished device, and no internal actions related to the reported complaint condition were identified.The open circuit found during the investigation could be related to the magnetic issue reported by the customer.Therefore, the complaint was confirmed.The potential cause of the tip condition and corrosion could be related to the manipulation of the device after the procedure.However, this cannot be conclusively determined.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi's quality system.Explanation of codes: investigation findings: inappropriate material (c0602) / investigation conclusions: cause not established (d15) / component code: connector/coupler (g04034) were selected as related to the corrosion residue observed.Investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / component code: tip (g04129) were selected as related to the knotted tip of the catheter.Investigation findings: open circuit (c0205) / investigation conclusions: cause not established (d15) / component code: sensor (g03012) were selected as related to the open circuit found on the tip area.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: pc-(b)(4).
 
Additional Manufacturer Narrative
On 15-oct-2024, the product investigation has been updated along with the h 6.Investigation findings, h 6.Investigation conclusions, and h6.Component code codes.Below is an updated product investigation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.Visual inspection and magnetic sensor functionality test of the returned device were performed following j&j procedures.Visual analysis was performed, and the device tip was observed knotted, in addition a greenish-white material, presumably corrosion, was found on the base of the connector pins.Due to the returned condition, the device was unable to be connected to the carto system; however, the handle of the device was dissected, and resistance of the sensor pads on the printed circuit board (pcb) was measured and an open circuit on the tip was identified.The magnetic issue reported by the customer was confirmed.The potential cause of the open circuit could not be determined.The knotted issue is unrelated to the event reported by the customer.The potential cause of the knotted issue cannot be established.The instructions for use (ifu) of the carto 3 system contain the following recommendations: the magnetic sensor of the catheter is disconnected.If the problem persists, replace the catheter cable or the catheter.A manufacturing record evaluation was performed for the finished device [31072714l] number, and no non-conformances related to the reported complaint condition were identified.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
LASSO® 2515 NAV VARIABLE CATHETER
Common Device Name
ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19015343
Report Number2029046-2024-01089
Device Sequence Number19803542
Product Code DRF
UDI-Device Identifier10846835008272
UDI-Public10846835008272
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K081258
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2026
Device Catalogue NumberLN122515CT
Device Lot Number31072714L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2024
Supplement Date Received by Manufacturer10/15/2024
Initial Report FDA Received Date04/01/2024
Supplement Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown